Alert archive / California / Wind Advisories in 2016
Wind Advisory 44, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 14, 2016, 2:37 AM PDT. It took effect at May 14, 2016, 5:00 PM PDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2016, 2:37 AM PDT (09:37 UTC)
- In effect from
- May 14, 2016, 5:00 PM PDT
- Expired
- May 16, 2016, 9:24 AM PDT
- In force
- 40 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
492 WWUS76 KLOX 140937 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 237 AM PDT SAT MAY 14 2016 ...GUSTY WINDS TO AFFECT PORTIONS OF SOUTHWEST CALIFORNIA THIS EVENING THROUGH SUNDAY EVENING... .AN APPROACHING UPPER TROUGH WILL HELP TO STRENGTHEN WESTERLY WINDS ACROSS THE ANTELOPE VALLEY THIS EVENING THROUGH SUNDAY EVENING. GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP ACROSS THE USUAL WIND PRONE AREAS OF THE SANTA BARBARA SOUTH COAST AND ADJACENT SANTA YNEZ MOUNTAIN RANGE THIS EVENING INTO EARLY SUNDAY MORNING. CAZ039-052-142200- /O.NEW.KLOX.WI.Y.0044.160515T0000Z-160515T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 237 AM PDT SAT MAY 14 2016 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT SUNDAY. * WINDS AND TIMING...GUSTY NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS RANGING FROM 35 TO 50 MPH WILL DEVELOP ACROSS THE WESTERN PORTION OF THE SANTA BARBARA SOUTH COAST AND ADJACENT FOOTHILLS INCLUDING GAVIOTA TO GOLETA LATE THIS AFTERNOON INTO THE EVENING HOURS. WINDS WILL SHIFT TO THE NORTH LATER IN THE EVENING PUTTING THE FOCUS OF THE STRONGEST WIND GUSTS ABOVE THE HILLS OF MONTECITO AREA. STRONGEST GUSTS WILL OCCUR ACROSS THE MOUNTAINS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-142200- /O.NEW.KLOX.WI.Y.0044.160515T0000Z-160516T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 237 AM PDT SAT MAY 14 2016 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM PDT SUNDAY. * WINDS AND TIMING...AREAS OF WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP LATE THIS AFTERNOON AND PERSIST THROUGH SUNDAY EVENING. STRONGEST WIND GUSTS ARE LIKELY DURING THE EVENING AND AFTERNOON HOURS IN THE FOOTHILLS...WHERE ISOLATED GUSTS TO 55 MPH WILL BE POSSIBLE. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN/RAT
8 follow-up statements
942 WWUS76 KLOX 142208 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 308 PM PDT SAT MAY 14 2016 ...GUSTY WINDS TO AFFECT PORTIONS OF SOUTHWEST CALIFORNIA THIS EVENING THROUGH SUNDAY EVENING... .AN APPROACHING UPPER TROUGH WILL HELP TO STRENGTHEN WESTERLY WINDS ACROSS THE ANTELOPE VALLEY THIS EVENING THROUGH SUNDAY EVENING. GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP ACROSS THE USUAL WIND PRONE AREAS OF THE SANTA BARBARA SOUTH COAST AND ADJACENT SANTA YNEZ MOUNTAIN RANGE THIS EVENING INTO EARLY SUNDAY MORNING. CAZ039-052-150815- /O.CON.KLOX.WI.Y.0044.160515T0000Z-160515T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 308 PM PDT SAT MAY 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * WINDS AND TIMING...GUSTY NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS RANGING FROM 35 TO 50 MPH WILL DEVELOP ACROSS THE WESTERN PORTION OF THE SANTA BARBARA SOUTH COAST AND ADJACENT FOOTHILLS INCLUDING GAVIOTA TO GOLETA EARLY THIS EVENING. WINDS WILL SHIFT TO THE NORTH LATER IN THE EVENING PUTTING THE FOCUS OF THE STRONGEST WIND GUSTS ABOVE THE HILLS OF MONTECITO AREA. STRONGEST GUSTS WILL OCCUR ACROSS THE MOUNTAINS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-150815- /O.CON.KLOX.WI.Y.0044.160515T0000Z-160516T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 308 PM PDT SAT MAY 14 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SUNDAY... * WINDS AND TIMING...AREAS OF WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL PERSIST THROUGH SUNDAY EVENING. STRONGEST WIND GUSTS ARE LIKELY DURING THE EVENING AND AFTERNOON HOURS IN THE FOOTHILLS...WHERE ISOLATED GUSTS TO 55 MPH WILL BE POSSIBLE. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR
555 WWUS76 KLOX 150711 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1211 AM PDT SUN MAY 15 2016 ...GUSTY WINDS TO AFFECT PORTIONS OF SOUTHWEST CALIFORNIA THIS EVENING THROUGH SUNDAY EVENING... .A STRONG WEST TO NORTHWEST PRESSURE GRADIENT WILL BRING ADVISORY LEVEL WIND GUSTS TO THE ANTELOPE VALLEY AND THE SANTA BARBARA SOUTH COAST. CAZ039-052-151000- /O.CON.KLOX.WI.Y.0044.000000T0000Z-160515T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1211 AM PDT SUN MAY 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT EARLY THIS MORNING... * WINDS AND TIMING...GUSTY NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS RANGING FROM 35 TO 50 MPH WILL CONTINUE ACROSS THE SANTA BARBARA SOUTH COAST AND ADJACENT FOOTHILLS THROUGH 3 AM THIS MORNING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-151515- /O.CON.KLOX.WI.Y.0044.000000T0000Z-160516T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1211 AM PDT SUN MAY 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...AREAS OF WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL PERSIST THROUGH THIS EVENING. THE WINDS WILL PEAK THIS AFTERNOON AND EARLY EVENING. THE STRONGEST WIND GUSTS WILL OCCUR IN THE IN FOOTHILLS...WHERE ISOLATED GUSTS TO 55 MPH WILL BE POSSIBLE. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR
035 WWUS76 KLOX 151010 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 310 AM PDT SUN MAY 15 2016 ...GUSTY WINDS TO AFFECT PORTIONS OF SOUTHWEST CALIFORNIA THIS EVENING THROUGH SUNDAY EVENING... .A STRONG WEST TO NORTHWEST PRESSURE GRADIENT WILL BRING ADVISORY LEVEL WIND GUSTS TO THE ANTELOPE VALLEY. CAZ039-052-151115- /O.EXP.KLOX.WI.Y.0044.000000T0000Z-160515T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 310 AM PDT SUN MAY 15 2016 ...WIND ADVISORY HAS EXPIRED... LOCAL GUSTS TO 40 MPH WILL CONTINUE THROUGH DAWN. THERE WILL BE ANOTHER WEAKER SUNDOWNER TONIGHT. $$ CAZ059-151815- /O.CON.KLOX.WI.Y.0044.000000T0000Z-160516T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 310 AM PDT SUN MAY 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...AREAS OF WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL PERSIST THROUGH THIS EVENING. THE WINDS WILL PEAK THIS AFTERNOON AND EARLY EVENING. THE STRONGEST WIND GUSTS WILL OCCUR IN THE IN FOOTHILLS...WHERE ISOLATED GUSTS TO 55 MPH WILL BE POSSIBLE. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR
478 WWUS76 KLOX 151623 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 923 AM PDT SUN MAY 15 2016 ...GUSTY WINDS WILL CONTINUE TO AFFECT THE ANTELOPE VALLEY THROUGH THIS EVENING WITH ANOTHER ROUND OF SUNDOWNER WINDS EXPECTED ACROSS PORTIONS OF THE SANTA BARBARA SOUTH COAST AND ADJACENT MOUNTAINS... .A PASSING TROUGH WILL BRING GUSTY NORTHWEST WINDS ACROSS THE WIND PRONE PASSES AND CANYONS OF THE SANTA BARBARA COUNTY SOUTH COAST AND ADJACENT MOUNTAINS THIS AFTERNOON THROUGH EARLY MONDAY MORNING. GUSTY WEST WINDS WILL CONTINUE TO ACROSS THE ANTELOPE VALLEY THROUGH THIS EVENING. CAZ039-052-160030- /O.EXB.KLOX.WI.Y.0044.160516T0000Z-160516T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 923 AM PDT SUN MAY 15 2016 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT MONDAY. * WINDS AND TIMING...GUSTY NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS RANGING FROM 35 TO 50 MPH WILL DEVELOP ACROSS THE SANTA BARBARA SOUTH COAST AND ADJACENT FOOTHILLS THROUGH LATE TONIGHT INTO EARLY MONDAY MORNING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-160030- /O.CON.KLOX.WI.Y.0044.000000T0000Z-160516T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 923 AM PDT SUN MAY 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...AREAS OF WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL PERSIST THROUGH THIS EVENING. THE WINDS WILL PEAK THIS AFTERNOON AND EARLY EVENING. THE STRONGEST WIND GUSTS WILL OCCUR IN THE IN FOOTHILLS...WHERE ISOLATED GUSTS TO 55 MPH WILL BE POSSIBLE. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN
361 WWUS76 KLOX 160019 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 519 PM PDT SUN MAY 15 2016 ...GUSTY WINDS WILL CONTINUE TO AFFECT THE ANTELOPE VALLEY THROUGH THIS EVENING WITH ANOTHER ROUND OF SUNDOWNER WINDS EXPECTED ACROSS PORTIONS OF THE SANTA BARBARA SOUTH COAST AND ADJACENT MOUNTAINS... .A PASSING TROUGH WILL BRING GUSTY NORTHWEST WINDS ACROSS THE WIND PRONE PASSES AND CANYONS OF THE SANTA BARBARA COUNTY SOUTH COAST AND ADJACENT MOUNTAINS THIS AFTERNOON THROUGH EARLY MONDAY MORNING. GUSTY WEST WINDS WILL CONTINUE TO ACROSS THE ANTELOPE VALLEY THROUGH THIS EVENING. CAZ039-052-160400- /O.CON.KLOX.WI.Y.0044.000000T0000Z-160516T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 519 PM PDT SUN MAY 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WINDS AND TIMING...GUSTY NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS RANGING FROM 35 TO 50 MPH WILL DEVELOP ACROSS THE SANTA BARBARA SOUTH COAST AND ADJACENT FOOTHILLS THROUGH LATE TONIGHT INTO EARLY MONDAY MORNING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-160400- /O.CON.KLOX.WI.Y.0044.000000T0000Z-160516T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 519 PM PDT SUN MAY 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...AREAS OF WESTERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL PERSIST THROUGH THIS EVENING. THE WINDS WILL PEAK THIS AFTERNOON AND EARLY EVENING. THE STRONGEST WIND GUSTS WILL OCCUR IN THE IN FOOTHILLS...WHERE ISOLATED GUSTS TO 55 MPH WILL BE POSSIBLE. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
768 WWUS76 KLOX 160328 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 828 PM PDT SUN MAY 15 2016 ...GUSTY WINDS TO CONTINUE TO ACROSS PORTIONS OF SOUTHWEST CALIFORNIA... .A PASSING TROUGH WILL BRING GUSTY NORTHWESTERLY WINDS ACROSS THE WIND PRONE PASSES AND CANYONS OF THE SANTA BARBARA COUNTY SOUTH COAST...TRANSVERSE MOUNTAINS...AND ANTELOPE VALLEY THROUGH MONDAY MORNING. CAZ053-054-161130- /O.EXB.KLOX.WI.Y.0044.000000T0000Z-160516T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 828 PM PDT SUN MAY 15 2016 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 10 AM PDT MONDAY. * WINDS AND TIMING...GUSTY NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL DEVELOP THROUGH THE INTERSTATE 5 CORRIDOR LATE TONIGHT AND CONTINUE THROUGH MONDAY MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ059-161000- /O.EXT.KLOX.WI.Y.0044.000000T0000Z-160516T1000Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 828 PM PDT SUN MAY 15 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT MONDAY... * WINDS AND TIMING...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL PERSIST THROUGH EARLY MONDAY MORNING. THE STRONGEST WIND GUSTS WILL OCCUR IN THE IN FOOTHILLS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITIES TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ039-052-161000- /O.CON.KLOX.WI.Y.0044.000000T0000Z-160516T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 828 PM PDT SUN MAY 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... * WINDS AND TIMING...GUSTY NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS RANGING FROM 35 TO 50 MPH WILL CONTINUE ACROSS THE SANTA BARBARA SOUTH COAST AND ADJACENT FOOTHILLS THROUGH EARLY MONDAY MORNING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
057 WWUS76 KLOX 161008 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 308 AM PDT MON MAY 16 2016 CAZ039-052-059-161115- /O.EXP.KLOX.WI.Y.0044.000000T0000Z-160516T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- ANTELOPE VALLEY- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA...LANCASTER...PALMDALE 308 AM PDT MON MAY 16 2016 ...WIND ADVISORY HAS EXPIRED... THE WINDS HAVE SUBSIDED TO BELOW ADVISORY LEVELS. $$ CAZ053-054-161700- /O.CON.KLOX.WI.Y.0044.000000T0000Z-160516T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 308 AM PDT MON MAY 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... * WINDS AND TIMING...GUSTY NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH MID MORNING. THE WINDS WILL BE STRONGEST THROUGH THE I-5 CORRIDOR. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
618 WWUS76 KLOX 161624 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 924 AM PDT MON MAY 16 2016 CAZ053-054-161730- /O.CAN.KLOX.WI.Y.0044.000000T0000Z-160516T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 924 AM PDT MON MAY 16 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVELS BUT MAY PICK UP AGAIN TONIGHT. $$ MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 13, 9:12 PM PDT, 5 hours 25 minutes earlier.
Area forecast discussion, May 13, 9:12 PM PDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
912 PM PDT FRI MAY 13 2016
.SYNOPSIS...
The weekend temperatures will drop to normal as a low pressure
system arrives with possible showers and breezy winds. The trough
of low pressure should continue to influence the region into
Tuesday with partly cloudy skies inland, night through moring low
clouds and fog and temperatures around normal. Then, offshore
flow on Wednesday and Thursday will bring a warmup and less
clouds...but another low may arrive on Friday.
&&
.UPDATE...
The latest satellite imagery shows a ridge of high pressure over
the Desert Southwest moving east this evening, while an upstream
trough of low pressure is centered near 40N and 132W off the
North Coast of California. Increasing middle and high level
moisture is occurring in southwest flow aloft. The main impacts
of the trough will be a deepening marine layer along with a
possibility of late night and morning drizzle across the coast,
valleys, and foothills. Light showers or heavy drizzle cannot be
ruled out across the coastal slopes of the mountains through
Sunday. The latest model solutions bring some instability over the
area tonight, which could lift the marine layer stratus deck and
squeeze some precipitation out in the form of drizzle or light
showers. A shallow marine layer depth around 900 feet deep at
KLAX earlier is starting to deepen to near 1700 feet currently.
NAM BUFR time height sections are handling the marine layer depth
well and suggest the marine layer deepening to near 2200 feet late
tonight. With the veering profile with height throughout the
marine layer depth, it would not be surprising to see the marine
layer depth closer to 2500-2750 feet by Saturday morning. The
veering profile throughout the depth of the marine layer will also
interact with the instability moving over the area aloft to
further enhance the possibility of drizzle.
Onshore flow should strengthen on Saturday and bring at least
locally gusty southwest winds, and possibly advisory level winds
to the Antelope Valley and interior slopes of the Los Angeles
County Mountains. NAM-WRF solutions suggest KLAX-KDAG surface
pressure gradients tightening to near 9 mb onshore by Saturday
afternoon. Local 4-km WRF solutions, which performed better with
surface pressure gradients today, show KLAX-KDAG surface pressure
gradients tightening to just 8 mb onshore. NAM MOS guidance
values are right near advisory criteria currently in the latest
model run. With the higher resolution models performing better,
any issuance of a wind advisory will be tabled for now until more
data arrives in support; however, the foothill areas of the
Antelope Valley, such as Lake Palmdale and Poppy Park may see
advisory level winds and patches of blowing dust and sand on
Saturday afternoon and evening. Motorists planning to traveling
along Highways 14 and 138 and Elizabeth Lake Rd should be prepared
for possibly strong cross winds and reduced visibility due to
blowing dust and sand.
A developing northerly pressure gradient on Saturday night will
likely develop gusty northwest to north winds across Southern
Santa Barbara County and through the Interstate 5 Corridor in the
Los Angeles and Ventura County Mountains. A wind advisory will
likely need to be issued by future shifts once the timing comes
into better agreement.
&&
.PREV DISCUSSION...
SHORT TERM...A low pressure system currently 700 miles west of
San Francisco will pass through northern California over the
weekend...and bring broad southwest flow aloft as the ridge that
brought hot conditions yesterday moves further to the east. With
this southwest flow...strengthening onshore pressure gradients...a
deep marine layer regime still looks set as long as the weakening
marine inversion holds together. There is a good chance for
drizzle sometime over the weekend basically anywhere on the
coastal side of the mountains. Some small accumulations are
possible especially in the foothills. Still keeping a slight
chance of showers for Sunday over LA County as the marine layer
should peak in depth and a small disturbance rotates
through...which could turn drizzle into showers. Northern slope
areas will also see clouds and a slight chance for showers as
moist northwest flow hits the mountains. All of this spells
general cooling...with interior areas getting hit the most while
coastal areas will not change much from their already cool
conditions. The valley areas will be a tough call and tied to how
the marine layer behaves.
With the west to east pressure gradients on the rise...the
Antelope Valley...I-5 Corridor and the Santa Ynez Range will all
skirt wind advisory thresholds over the weekend. The winds over
SBA County should keep the stratus out of the south coast and
bring some warming while everywhere else cools...and spin up a
coastal eddy to the south.
The low will drop into Nevada on Monday which will shift the flow
aloft to northwesterly and keep the air mass cool. Not expecting
much change from Sunday.
LONG TERM...The current projections now move the low pressure
system into southeast California instead of Arizona (yesterday's
model runs). The ensembles are still showing quite a bit of spread
in this track which gives us plenty of room for uncertainty. While
the current track still would keep us dry...the potential exists
for this system to move further to the west and bring us chances
for showers. If nothing else...this low looks to delay any warming
trend and should bring a more expansive marine layer.
Assuming the low will move out of the area on Wednesday...ridge
aloft and weaker onshore pressure gradients will lead to a
healthy warming trend and a shallower marine layer. Coastal areas
south of Santa Barbara however will likely see little change with
May Gray in full effect.
The GFS and ECMWF continue to show another low pressure system
dipping into northern California by Friday. This should start a
cooling trend on Thursday as the air mass cools...onshore flow
strengthens and the marine layer deepens. This trend will continue
into Friday. Models are showing gusty Sundowner winds forming at
this time as well with a strong coastal eddy. This would bring
some warming to the SBA South Coast and amplified marine layer to
the south.
&&
.AVIATION...14/0000Z.
At 00Z, the marine layer depth was around 900 feet deep at KLAX.
The top of the inversion was located around 2000 feet with a
temperature around 21 degrees Celsius.
IFR to MVFR conditions will spread into coastal terminals through
08Z. There is a chance that MVFR conditions could linger
throughout the day at all coastal and valley terminals. Coastal
terminals, especially KOXR and KSBA may struggle to clear on
Saturday afternoon.
KLAX...There is a 60 percent chance of IFR conditions through 10Z,
then a 30 percent chance of IFR conditions between 10Z and 16Z.
There is a 30 percent chance of MVFR conditions lingering
throughout the day on Saturday.
KBUR...There is a 30 percent chance of IFR conditions through 10Z,
then increasing to 60 percent chance between 10Z and 16Z. MVFR
conditions could linger into the afternoon on Saturday. Otherwise,
VFR conditions could develop as soon as 17Z, or as late as 22Z.
&&
.MARINE...13/830 PM.
SCA conditions over the southern outer waters are expected to
persist through Sunday afternoon, although there may be a brief
period of lighter winds Saturday morning. SCA northwest winds will
affect the northern zones starting late afternoon Saturday...while
the nearshore waters south of Point Conception may see westerly
gusts to 25 knots by early Saturday evening. Gale force winds are
likely over much of the waters by Sunday afternoon through late
Sunday night...except for the southern inner waters. Short period
steep seas will build in response to the winds...building to
around 9 feet over the outer waters Sunday night into early
Monday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from 3 PM Saturday to 3 PM PDT
Sunday For zones 645-670. (See LAXMWWLOX).
Gale Watch in effect from Sunday afternoon through late
Sunday night For zones 645-670-673-676. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT Sunday For
zones 673-676. (See LAXMWWLOX).
&&
PUBLIC...Hall/Kittell
AVIATION...Hall
MARINE...Smith
SYNOPSIS...Seto/Hall
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:08 PM PDT | Small Craft Advisory | LOX | 43 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.